Alert archive / Utah / Wind Advisories in 2009

Wind Advisory 23, NWS Salt Lake City, UT

October 26, 2009

NWS Salt Lake City, UT issued this wind advisory at Oct 26, 2009, 2:53 PM MDT. It took effect at Oct 27, 2009, 4:00 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2009, 2:53 PM MDT (20:53 UTC)
In effect from
Oct 27, 2009, 4:00 AM MDT
Expired
Oct 27, 2009, 3:11 PM MDT
In force
11 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 262053
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
253 PM MDT MON OCT 26 2009

...STRONG NORTH WINDS EXPECTED LATE TONIGHT THROUGH TUESDAY...

.A COLD FRONT WILL QUICKLY MOVE ACROSS UTAH LATE TONIGHT THROUGH
TUESDAY MORNING. STRONG NORTH WINDS WILL DEVELOP BEHIND THIS FRONT
AS IT CROSSES THE VALLEYS OF WESTERN UTAH. THESE WINDS WILL
PERSIST THROUGHOUT TUESDAY AFTERNOON AND EVENING BEFORE DIMINISHING
LATE.

UTZ005-270600-
/O.NEW.KSLC.WI.Y.0023.091027T1000Z-091028T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
253 PM MDT MON OCT 26 2009

...WIND ADVISORY IN EFFECT FROM 4 AM TUESDAY TO MIDNIGHT MDT
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TUESDAY TO MIDNIGHT MDT
TUESDAY NIGHT. 

GUSTY NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS IN EXCESS OF 50
MPH...WILL DEVELOP LATE TONIGHT ACROSS THE GREAT SALT LAKE
DESERT. AREAS IMPACTED INCLUDE LOCATIONS ALONG THE INTERSTATE 80
CORRIDOR ALONG WITH AREAS NEAR SNOWVILLE...WENDOVER AND DUGWAY.
THESE WINDS WILL CONTINUE THROUGHOUT THE DAY TUESDAY AND INTO
TUESDAY EVENING BEFORE DIMINISHING BY MIDNIGHT.

MOTORISTS ALONG INTERSTATE 80...AS WELL AS OTHER EAST-WEST
ORIENTED ROADWAYS SHOULD BE PREPARED FOR STRONG CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

UTZ004-015-270600-
/O.NEW.KSLC.WI.Y.0023.091027T1300Z-091028T0600Z/
SOUTHERN WASATCH FRONT-WEST CENTRAL UTAH-
253 PM MDT MON OCT 26 2009

...WIND ADVISORY IN EFFECT FROM 7 AM TUESDAY TO MIDNIGHT MDT
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TUESDAY TO MIDNIGHT MDT
TUESDAY NIGHT. 

GUSTY NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS IN EXCESS OF 50
MPH...WILL DEVELOP EARLY TUESDAY MORNING ACROSS THE SOUTHERN
WASATCH FRONT...AS WELL AS ACROSS MUCH OF WEST CENTRAL UTAH.
AREAS IMPACTED INCLUDE NORTHERN UTAH COUNTY INCLUDING
ALPINE...HIGHLAND AND LEHI...AS WELL AS AREAS NEAR DELTA IN WEST
CENTRAL UTAH. THESE WINDS WILL CONTINUE THROUGHOUT THE DAY
TUESDAY AND INTO TUESDAY EVENING BEFORE DIMINISHING BY MIDNIGHT.

MOTORISTS ALONG HIGHWAY 6...AS WELL AS OTHER EAST-WEST ORIENTED
ROADWAYS SHOULD BE PREPARED FOR STRONG CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

UTZ016-270600-
/O.NEW.KSLC.WI.Y.0023.091027T1600Z-091028T0600Z/
SOUTHWEST UTAH-
253 PM MDT MON OCT 26 2009

...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO MIDNIGHT MDT
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO MIDNIGHT MDT
TUESDAY NIGHT. 

GUSTY NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS IN EXCESS OF 50
MPH...WILL DEVELOP LATE TUESDAY MORNING ACROSS SOUTHWEST UTAH.
AREAS IMPACTED INCLUDE LOCATIONS NEAR MILFORD AND CEDAR CITY.
THESE WINDS WILL CONTINUE THROUGHOUT THE DAY TUESDAY AND INTO
TUESDAY EVENING BEFORE DIMINISHING BY MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

UTZ019-270600-
/O.NEW.KSLC.HW.A.0003.091027T1800Z-091028T1200Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
253 PM MDT MON OCT 26 2009

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT. 

STRONG NORTH WINDS...POSSIBLY GUSTING IN EXCESS OF 60 MPH AT
TIMES...ARE EXPECTED ACROSS UTAHS DIXIE TUESDAY AFTERNOON THROUGH
TUESDAY NIGHT. THE STRONGEST WINDS WILL LIKELY OCCUR THROUGH THE
GAPS AND CANYONS OF WASHINGTON COUNTY. THESE WINDS ARE FORECAST TO
DIMINISH BY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
000 
WWUS75 KSLC 270408
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1008 PM MDT MON OCT 26 2009

...STRONG NORTH WINDS EXPECTED LATE TONIGHT THROUGH TUESDAY...

.A COLD FRONT WILL QUICKLY MOVE ACROSS UTAH LATE TONIGHT THROUGH
TUESDAY MORNING. STRONG NORTH WINDS WILL DEVELOP BEHIND THIS
FRONT AS IT CROSSES THE VALLEYS OF WESTERN UTAH. THESE WINDS WILL
PERSIST THROUGHOUT TUESDAY AFTERNOON AND EVENING BEFORE
DIMINISHING LATE.

UTZ005-271200-
/O.CON.KSLC.WI.Y.0023.091027T1000Z-091028T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
1008 PM MDT MON OCT 26 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO MIDNIGHT
MDT TUESDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO MIDNIGHT
MDT TUESDAY NIGHT. 

GUSTY NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS IN EXCESS OF
50 MPH...WILL DEVELOP LATE TONIGHT ACROSS THE GREAT SALT LAKE
DESERT. AREAS IMPACTED INCLUDE LOCATIONS ALONG THE INTERSTATE
80 CORRIDOR ALONG WITH AREAS NEAR SNOWVILLE...WENDOVER AND
DUGWAY. THESE WINDS WILL CONTINUE THROUGHOUT THE DAY TUESDAY AND
INTO TUESDAY EVENING BEFORE DIMINISHING BY MIDNIGHT.

MOTORISTS ALONG INTERSTATE 80...AS WELL AS OTHER EAST-WEST
ORIENTED ROADWAYS SHOULD BE PREPARED FOR STRONG CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ004-015-271200-
/O.CON.KSLC.WI.Y.0023.091027T1300Z-091028T0600Z/
SOUTHERN WASATCH FRONT-WEST CENTRAL UTAH-
1008 PM MDT MON OCT 26 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO MIDNIGHT
MDT TUESDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO MIDNIGHT
MDT TUESDAY NIGHT. 

GUSTY NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS IN EXCESS OF
50 MPH...WILL DEVELOP EARLY TUESDAY MORNING ACROSS THE SOUTHERN
WASATCH FRONT...AS WELL AS ACROSS MUCH OF WEST CENTRAL UTAH.
AREAS IMPACTED INCLUDE NORTHERN UTAH COUNTY INCLUDING ALPINE...
HIGHLAND AND LEHI...AS WELL AS AREAS NEAR DELTA IN WEST CENTRAL
UTAH. THESE WINDS WILL CONTINUE THROUGHOUT THE DAY TUESDAY AND
INTO TUESDAY EVENING BEFORE DIMINISHING BY MIDNIGHT.

MOTORISTS ALONG HIGHWAY 6...AS WELL AS OTHER EAST-WEST ORIENTED
ROADWAYS SHOULD BE PREPARED FOR STRONG CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ016-271200-
/O.CON.KSLC.WI.Y.0023.091027T1600Z-091028T0600Z/
SOUTHWEST UTAH-
1008 PM MDT MON OCT 26 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO MIDNIGHT
MDT TUESDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO MIDNIGHT
MDT TUESDAY NIGHT. 

GUSTY NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS IN EXCESS OF
50 MPH...WILL DEVELOP LATE TUESDAY MORNING ACROSS SOUTHWEST UTAH.
AREAS IMPACTED INCLUDE LOCATIONS NEAR MILFORD AND CEDAR CITY.
THESE WINDS WILL CONTINUE THROUGHOUT THE DAY TUESDAY AND INTO
TUESDAY EVENING BEFORE DIMINISHING BY MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ019-271200-
/O.CON.KSLC.HW.A.0003.091027T1800Z-091028T1200Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
1008 PM MDT MON OCT 26 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT. 

STRONG NORTH WINDS...POSSIBLY GUSTING IN EXCESS OF 60 MPH AT
TIMES...ARE EXPECTED ACROSS UTAHS DIXIE TUESDAY AFTERNOON THROUGH
TUESDAY NIGHT. THE STRONGEST WINDS WILL LIKELY OCCUR THROUGH THE
GAPS AND CANYONS OF WASHINGTON COUNTY. THESE WINDS ARE FORECAST
TO DIMINISH BY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 270944
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
344 AM MDT TUE OCT 27 2009

...STRONG NORTH WINDS EXPECTED TODAY...

.A COLD FRONT WILL QUICKLY MOVE ACROSS UTAH THROUGH EARLY THIS
AFTERNOON. STRONG NORTH WINDS WILL DEVELOP BEHIND THIS FRONT AS
IT CROSSES THE VALLEYS OF WESTERN UTAH. THESE WINDS WILL PERSIST
THROUGHOUT THE AFTERNOON AND EVENING BEFORE DIMINISHING LATE.

UTZ005-271800-
/O.UPG.KSLC.WI.Y.0023.091027T1000Z-091028T0600Z/
/O.NEW.KSLC.HW.W.0006.091027T0944Z-091028T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
344 AM MDT TUE OCT 27 2009

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE
WIND ADVISORY IS NO LONGER IN EFFECT.

THIS HIGH WIND WARNING IS FOR THE GREAT SALT LAKE DESERT AND
MOUNTAINS.

GUSTY NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS IN EXCESS OF 60
MPH...WILL CONTINUE TO DEVELOP THIS MORNING ACROSS THE GREAT SALT
LAKE DESERT...AND BECOME THE STRONGEST DURING THE AFTERNOON
HOURS. AREAS IMPACTED INCLUDE LOCATIONS ALONG THE INTERSTATE 80
CORRIDOR ALONG WITH AREAS NEAR SNOWVILLE...WENDOVER AND DUGWAY.
THESE WINDS WILL CONTINUE THROUGHOUT THE EVENING BEFORE
DIMINISHING BY MIDNIGHT.

MOTORISTS ALONG INTERSTATE 80...AS WELL AS OTHER EAST-WEST
ORIENTED ROADWAYS SHOULD BE PREPARED FOR STRONG CROSSWINDS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY
HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN
HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE
CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS.

&&

$$

UTZ019-271800-
/O.UPG.KSLC.HW.A.0003.091027T1800Z-091028T1200Z/
/O.NEW.KSLC.HW.W.0006.091027T1800Z-091028T1200Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
344 AM MDT TUE OCT 27 2009

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM MDT
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THIS HIGH WIND WARNING IS FOR UTAHS DIXIE INCLUDING ZION NATIONAL
PARK.

STRONG NORTH WINDS...GUSTING IN EXCESS OF 60 MPH AT TIMES...ARE
EXPECTED ACROSS UTAHS DIXIE THIS AFTERNOON THROUGH TONIGHT. THE
STRONGEST WINDS WILL LIKELY OCCUR THROUGH THE GAPS AND CANYONS OF
WASHINGTON COUNTY. THESE WINDS ARE FORECAST TO DIMINISH BY
WEDNESDAY MORNING. TRAVEL MAY BE IMPACTED ALONG INTERSTATE 15.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY
HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN
HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE
CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS.

&&

$$

UTZ004-015-271800-
/O.CON.KSLC.WI.Y.0023.091027T1300Z-091028T0600Z/
SOUTHERN WASATCH FRONT-WEST CENTRAL UTAH-
344 AM MDT TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
MIDNIGHT MDT TONIGHT.

GUSTY NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS IN EXCESS OF
50 MPH...WILL DEVELOP EARLY TUESDAY MORNING ACROSS THE SOUTHERN
WASATCH FRONT...AS WELL AS ACROSS MUCH OF WEST CENTRAL UTAH.
AREAS IMPACTED INCLUDE NORTHERN UTAH COUNTY INCLUDING ALPINE...
HIGHLAND AND LEHI...AS WELL AS AREAS NEAR DELTA IN WEST CENTRAL
UTAH. THESE WINDS WILL CONTINUE INTO THIS EVENING BEFORE
DIMINISHING BY MIDNIGHT. TRAVEL MAY BE IMPACTED ALONG INTERSTATE
15.

MOTORISTS ALONG HIGHWAY 6...AS WELL AS OTHER EAST-WEST ORIENTED
ROADWAYS SHOULD BE PREPARED FOR STRONG CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ016-271800-
/O.CON.KSLC.WI.Y.0023.091027T1600Z-091028T0600Z/
SOUTHWEST UTAH-
344 AM MDT TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT MDT TONIGHT. 

GUSTY NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS IN EXCESS OF
50 MPH...WILL DEVELOP LATE TUESDAY MORNING ACROSS SOUTHWEST UTAH.
AREAS IMPACTED INCLUDE LOCATIONS NEAR MILFORD AND CEDAR CITY.
THESE WINDS WILL CONTINUE THROUGHOUT THE DAY TUESDAY AND INTO
TUESDAY EVENING BEFORE DIMINISHING BY MIDNIGHT. TRAVEL MAY BE
IMPACTED ALONG INTERSTATE 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 271832
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1232 PM MDT TUE OCT 27 2009

UTZ005-280030-
/O.CON.KSLC.HW.W.0006.000000T0000Z-091028T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
1232 PM MDT TUE OCT 27 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

THIS HIGH WIND WARNING IS FOR THE GREAT SALT LAKE DESERT AND
MOUNTAINS.

GUSTY NORTH WINDS OF 25 TO 35 MPH...WITH STRONGER GUSTS...WILL
CONTINUE ACROSS THE GREAT SALT LAKE DESERT THROUGH THE AFTERNOON.
THE WINDS WILL GRADUALLY TAPER OFF THIS EVENING.

AREAS IMPACTED INCLUDE LOCATIONS ALONG THE INTERSTATE 80 CORRIDOR
ALONG WITH AREAS NEAR SNOWVILLE AND DUGWAY. MOTORISTS ALONG
INTERSTATE 80...AS WELL AS OTHER EAST-WEST ORIENTED ROADWAYS
SHOULD BE PREPARED FOR STRONG CROSSWINDS.

&&

$$

UTZ019-280030-
/O.CON.KSLC.HW.W.0006.000000T0000Z-091028T1200Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
1232 PM MDT TUE OCT 27 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. 

THIS HIGH WIND WARNING IS FOR THE LOWER ELEVATIONS OF WASHINGTON
COUNTY. 

STRONG NORTH WINDS...GUSTING IN EXCESS OF 60 MPH AT TIMES...ARE
EXPECTED ACROSS UTAHS DIXIE THIS AFTERNOON THROUGH TONIGHT. THE
STRONGEST WINDS WILL LIKELY OCCUR THROUGH THE GAPS AND CANYONS OF
WASHINGTON COUNTY. THESE WINDS ARE FORECAST TO DIMINISH BY
WEDNESDAY MORNING. TRAVEL MAY BE IMPACTED ALONG INTERSTATE 15.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...
ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT
TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...
ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED
AREAS.

&&

$$

UTZ004-015-280030-
/O.CON.KSLC.WI.Y.0023.000000T0000Z-091028T0600Z/
SOUTHERN WASATCH FRONT-WEST CENTRAL UTAH-
1232 PM MDT TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

THIS ADVISORY IS FOR THE SOUTHERN WASATCH FRONT AND WEST CENTRAL
UTAH.

GUSTY NORTH WINDS WILL CONTINUE INTO THIS EVENING BEFORE
DIMINISHING BY MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT...ESPECIALLY ALONG EAST WEST ROUTES SUCH AS
HIGHWAY 6. 

&&

$$

UTZ016-280030-
/O.CON.KSLC.WI.Y.0023.000000T0000Z-091028T0600Z/
SOUTHWEST UTAH-
1232 PM MDT TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

THIS ADVISORY IS FOR SOUTHWEST UTAH.

GUSTY NORTH WINDS WILL CONTINUE INTO THIS EVENING BEFORE
DIMINISHING BY MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 272111
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
311 PM MDT TUE OCT 27 2009

UTZ005-272215-
/O.CAN.KSLC.HW.W.0006.000000T0000Z-091028T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
311 PM MDT TUE OCT 27 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
HIGH WIND WARNING...WHICH WAS IN EFFECT FOR THE GREAT SALT LAKE
DESERT AND MOUNTAINS OF NORTHWEST UTAH.

SEVERE WINDS ARE NO LONGER EXPECTED ACROSS NORTHWEST UTAH THIS
AFTERNOON AND EVENING. HOWEVER...NORTH WINDS OF 20 TO 30 MPH WITH
OCCASIONAL GUSTS NEAR 45 MPH WILL REMAIN POSSIBLE. MOTORISTS ALONG
INTERSTATE 80 AND OTHER EAST WEST ORIENTED ROADWAYS SHOULD BE
PREPARED FOR GUSTY CROSSWINDS. 

$$

UTZ004-015-016-272215-
/O.CAN.KSLC.WI.Y.0023.000000T0000Z-091028T0600Z/
SOUTHERN WASATCH FRONT-WEST CENTRAL UTAH-SOUTHWEST UTAH-
311 PM MDT TUE OCT 27 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY...WHICH WAS IN EFFECT FOR THE SOUTHERN WASATCH
FRONT...WEST CENTRAL AND SOUTHWEST UTAH. BREEZY NORTH WINDS OF 15
TO 25 MPH...WITH OCCASIONAL GUSTS IN EXCESS OF 35 MPH WILL REMAIN
POSSIBLE THROUGH THE EVENING.



$$

UTZ019-280600-
/O.CON.KSLC.HW.W.0006.000000T0000Z-091028T1200Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
311 PM MDT TUE OCT 27 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. 

THIS HIGH WIND WARNING IS FOR THE LOWER ELEVATIONS OF WASHINGTON
COUNTY.

STRONG NORTH WINDS...GUSTING IN EXCESS OF 60 MPH AT TIMES...ARE
EXPECTED TO DEVELOP ACROSS UTAHS DIXIE THIS EVENING...AND PERSIST
THROUGH TONIGHT. THE STRONGEST WINDS WILL LIKELY OCCUR THROUGH THE
GAPS AND CANYONS OF WASHINGTON COUNTY. THESE WINDS ARE FORECAST TO
DIMINISH BY WEDNESDAY MORNING. TRAVEL MAY BE IMPACTED ALONG
INTERSTATE 15.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...
ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT
TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...
ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED
AREAS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 26, 11:09 AM MDT, 3 hours 44 minutes earlier.

Area forecast discussion, Oct 26, 11:09 AM MDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1109 AM MDT MON OCT 26 2009

.SYNOPSIS...A STRONG AND VERY COLD STORM SYSTEM OFF THE PACIFIC
NORTHWEST COAST WILL MOVE INLAND TODAY. THE STORM WILL TURN
SOUTHEAST AND STRENGTHEN ACROSS THE GREAT BASIN TUESDAY. COLD AND
UNSTABLE AIR WILL REMAIN OVER THE REGION THROUGH THE MIDDLE PART
OF THE WEEK.

&&

.DISCUSSION...MOSTLY CLEAR SKIES EXIST ACROSS THE SOUTHERN TWO-
THIRDS OF THE FORECAST AREA THIS MORNING...WITH PARTLY CLOUDY
SKIES ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING...AS MID AND
UPPER LEVEL MOISTURE IS BEGINNING TO MOVE INTO THE AREA AHEAD OF
THE APPROACHING TROUGH. OTHER THAN THIS SLIGHTLY INCREASED CLOUD
COVER...TODAY SHOULD BE A SLIGHTLY WARMER DAY THAN YESTERDAY IN
MOST PLACES...WITH SOUTHWESTERLY WINDS BECOMING BREEZY IN PLACES
AHEAD OF THE APPROACHING COLD FRONT.

THE DEEP AND COLD TROUGH IS STILL SET TO ENTER THE AREA ON
TUESDAY...WITH THE ASSOCIATED COLD FRONT MOVING INTO FAR NORTHERN
UTAH BEGINNING AT 06Z TUESDAY. WITH A TIGHT BAROCLINIC
ZONE...RAIN SHOULD QUICKLY CHANGE OVER TO SNOW WITH THIS
FRONT...EVEN IN THE LOWER VALLEY LOCATIONS IN NORTHERN UTAH. THIS
FRONT WILL MOVE THROUGH THE ENTIRE STATE OF UTAH BY 06Z
WEDNESDAY...WITH COLD AIR LINGERING THROUGH WEDNESDAY AND INTO
THURSDAY. IN ADDITION...WRAP-AROUND PRECIPITATION WILL ALLOW
SNOWFALL TO EXTEND THROUGH THE DAY WEDNESDAY...PARTICULARLY IN THE
HIGHER TERRAIN IN THE EASTERN HALF OF THE CWA.

HAVE UPDATED THE WINTER STORM WATCH TO INCLUDE MORE HIGHER
TERRAIN ZONES IN NORTHERN AND CENTRAL UTAH TO ACCOUNT FOR THE
PROLONGED PERIOD OF SNOWFALL IN THESE AREAS. WILL CONSIDER FOR THE
AFTERNOON PACKAGE IF ANY WINTER WEATHER OR WIND HIGHLIGHTS ARE
NECESSARY FOR THE VALLEY LOCATIONS...AS WINDS WILL LIKELY BE
STRONG JUST AHEAD OF AS WELL AS BEHIND THE COLD FRONT. OTHER THAN
THE UPDATE TO THE WATCH...NO FURTHER UPDATES ARE ANTICIPATED THIS
MORNING.

&&

.AVIATION...WINDS AT THE SLC TERMINAL ARE EXPECTED TO REMAIN
SOUTHERLY THROUGH THE DAY...STRENGTHENING AFTER 20Z. VFR CONDITIONS
WITH INCREASING HIGH CLOUDS WILL PREVAIL.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH FROM 6 AM TUESDAY TO 11 PM WEDNESDAY FOR
     UTZ008-UTZ009-UTZ010-UTZ517.

WY...NONE.

&&

PUBLIC...SCHOENING
AVIATION...HOSENFELD

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Oct 26, 4:29 AM MDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
429 AM MDT MON OCT 26 2009

UTZ001>016-019>021-517-518-WYZ021-271200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
429 AM MDT MON OCT 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A SHARP COLD FRONT WILL MOVE INTO NORTHERN UTAH BY LATE TONIGHT.
VALLEY RAIN...WITH ACCUMULATING SNOW ABOVE 6000 FEET ARE EXPECTED
TO DEVELOP BY DAWN ALONG THE IDAHO BORDER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG STORM SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND IMPACT
UTAH AND SOUTHWEST WYOMING BEGINNING LATE TONIGHT AND LASTING
THROUGH MID WEEK. A COLD FRONT WILL ENTER NORTHERN UTAH LATE
MONDAY NIGHT AND PUSH SOUTHEAST ACROSS SOUTHERN UTAH BY LATE
TUESDAY AFTERNOON. A PERIOD OF INTENSE PRECIPITATION CAN BE
EXPECTED BEHIND THE COLD FRONT...WITH SNOW LEVELS LOWERING TO THE
VALLEY FLOORS ACROSS NORTHERN AND CENTRAL UTAH.

ACCUMULATING SNOWFALL WILL BE POSSIBLE ACROSS MUCH OF NORTHERN AND
CENTRAL UTAH...AS WELL AS PORTIONS OF SOUTHERN UTAH ABOVE 5000 FEET.
MANY OF THE VALLEY AREAS WILL RECEIVE THE FIRST SNOWFALL OF THE
SEASON WITH THIS STORM TOMORROW. SNOWFALL ACCUMULATIONS UP TO A
FOOT CAN BE EXPECTED ACROSS THE MOUNTAINS OF NORTHERN AND CENTRAL
UTAH. HIGHER SNOW TOTALS ARE EXPECTED ACROSS THE UINTA
MOUNTAINS...WITH LESSER AMOUNTS ACROSS THE SOUTHERN MOUNTAINS.

GUSTY WINDS CAN BE EXPECTED ACROSS WESTERN AND PORTIONS OF
NORTHERN UTAH TUESDAY AFTERNOON AND AGAIN WEDNESDAY BEHIND THE COLD
FRONT. THESE WINDS WILL LIKELY BE STRONG ENOUGH TO AFFECT WIND
SENSITIVE OPERATIONS. AHEAD OF THE COLD FRONT ACROSS FAR SOUTHERN
UTAH...CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP TUESDAY
AFTERNOON AS STRONG WINDS COMBINE WITH LOW HUMIDITIES. HUMIDITIES
WILL RISE ABOVE THRESHOLDS BY TUESDAY EVENING AFTER A SUDDEN WIND
SHIFT TO THE NORTHWEST WITH THE COLD FRONTAL PASSAGE.

THE CENTER OF THE STORM WILL STALL NEAR THE FOUR CORNERS REGION
TUESDAY NIGHT THROUGH WEDNESDAY. WIDESPREAD PRECIPITATION WILL LIKELY
CONTINUE ACROSS PORTIONS OF NORTHERN AND EAST CENTRAL UTAH THROUGH
WEDNESDAY. SIGNIFICANT ADDITIONAL ACCUMULATIONS OF SNOW ARE
POSSIBLE...ESPECIALLY IN THE UINTA MOUNTAINS.

IN ADDITION TO THE SNOW...MUCH COLDER TEMPERATURES WILL FOLLOW THE
COLD FRONT. ALL BUT THE LOWEST VALLEYS OF FAR SOUTHERN UTAH WILL BE
BELOW FREEZING TUESDAY NIGHT THROUGH THURSDAY NIGHT...EFFECTIVELY
ENDING THE GROWING SEASON FOR SPOTTY LOCATIONS WHICH HAVE YET TO
RECEIVE A HARD FREEZE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 3:59 AM MDTWinter Storm WatchSLC12 hr
Oct 26, 2:53 PM MDTHigh Wind WatchSLC13 hr
Oct 26, 3:45 PM MDTWinter Storm WarningSLC55 hr
Oct 26, 3:45 PM MDTWinter Weather AdvisorySLC55 hr

Nearby

Wind Advisories in Utah, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.